Facebook Pixel

What could be the cause of my very light, 2-day 'period'?

By May 3, 2011 - 9:22pm
Rate This

I am normally extremely regular (28 days), with a usually heavy flow.
My period arrived yesterday, right when due, and was the most painful I can remember in years. I got up to get breakfast, then suddenly felt nauseous and very dizzy. I vomited (hadn't even eaten any breakfast), and had diarrhea and very bad stomach cramps all at the same time. I went very pale and had extreme pins and needles in my hands and feet. My hands were almost numb. I had to elevate my legs to help my circulation, and I used a hot water bottle to ease the cramps, which helped hugely. I have FactorV Leiden's disease, and Reynaud's Phenomenon, and mild lupus.

But the bleeding was light in flow, and stopped at about 4pm and didn't return until about 2pm the next day. Today (day 2), I slept in late, got up, and after my shower I had to go straight back to bed for a few hours as I felt so fatigued.

I still had cramps on and off but nowhere near as severe as yesterday. Bleeding is still very light and mostly only when I wipe, and is mixed with a lot of mucous. I have passed a couple of clots.

So my question is, do you think there is something hormonally wrong with me?
I was diagnosed with probable endometriosis about 5 years ago due to bad period pain (but haven't had a laproscopy). Or is it possible I am pregnant, or miscarried early? I had been feeling a bit queasy prior to my period/bleeding.

I stopped taking the mini-pill about 3 months ago as I started getting bad side effects (weight gain, mood changes, and my period became extremely light and almost non-existant, and I wanted to be in control of my period). My partner and I now only use condoms for contraception.

I have also been taking my basal body temperature for the past 3 months (using the 'LadyComp' monitor), and each cycle suggests that I haven't been ovulating, though I find this hard to believe as mid-cycle I get plenty of CM, and each month I have been getting a period lasting about 4 days. The LadyComp manual says this could mean a corpus luteum insufficiency and is often common when you stop taking the pill, however I was taking the progesterone-only pill which I don't believe stops ovulation.

I am 28 years old and really want children in the near-future, so I want to make sure my fertility will be okay.

Thank you in advance!

Add a Comment4 Comments

EmpowHER Guest

Many women who have autoimmune disorders also Have endometriosis. My mom has Lupus and endo. I have it as well. The pain you describe definitely fit my description, as right now I'm in a light period with horrid pain. But mine comes with constipation which makes the pain 10000000x worse. Until it's diahhrea, then by all means.

August 12, 2015 - 3:09am

Thank you Christine for your prompt reply! I decided to go to the doctor today and will have a pregnancy blood test later next week if I still have strange symptoms, but if negative, is probably just due to stress so will then wait until my next cycle. If that cycle is odd too, then I will see a gynecologist. Thanks again for your support and a great site - there's nothing like support from other women.

May 5, 2011 - 1:23am
EmpowHER Guest
Anonymous (reply to Krissy)

Hi Krissy,
I'm having similar symptoms. Did you ever find out the cause of your irregular period?
Thank you,

July 14, 2014 - 2:01pm

Hi Krissy,
Thank you for your question and for joining EmpowHER. We are not doctors, and cannot diagnose you, or tell you what to do. We can only provide support and inspire you to advocate for your health. With your personal medical history, I believe you may want to schedule a doctor visit to go over these concerns. They can check you out and make sure your reproductive health is intact, and everything is as it should be. You may want to make a list of questions as you wrote out here, so you can remember to ask those things and write down the answers so you won't be confused.
It is not uncommon for your period to be different in any given month. What you experienced could have been simple dysmenorrhea (find more information about that here: Dysmenorrhea Definition). But as stated, with your health history, it may be a good idea to call your doctor. Anytime you are in excessive pain regardless if it's period pain or otherwise (especially if over the counter pain relievers aren't helping) , you should get in to see a doctor or urgent care facility quickly.
Good luck! Let us know how you're doing and what you find out.

May 4, 2011 - 8:25am
Enter the characters shown in the image.
By submitting this form, you agree to EmpowHER's terms of service and privacy policy
Add a Comment

All user-generated information on this site is the opinion of its author only and is not a substitute for medical advice or treatment for any medical conditions. Members and guests are responsible for their own posts and the potential consequences of those posts detailed in our Terms of Service.


Get Email Updates

Dysmenorrhea Guide

Have a question? We're here to help. Ask the Community.


Health Newsletter

Receive the latest and greatest in women's health and wellness from EmpowHER - for free!